MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES B3847, SIL MUL-LGTH XTRAFLO 6FX22-30CM; FAD

APPLIED MEDICAL RESOURCES B3847, SIL MUL-LGTH XTRAFLO 6FX22-30CM; FAD
Model Number B3847
Medical Device Problem Code Knotted (1340)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/23/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Ra has received the incident device and the product has been assigned to engineering for evaluation.A follow-up report will be sent upon completion of the investigation.
 
Event or Problem Description
Procedure performed: removal of stent.Incident description: stent inserted on (b)(6) 2017, removed (b)(6) 2017.Proximal end of stent "knotted" in renal pelvis.See ureter breached diathermy to extract stent.Further information from urologist.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Upon visual inspection, engineering confirmed the complainant's experience of knotting at the proximal end of the stent body.The wire was exposed in the location of the knot.The root cause of the reported event could not be determined.The formation of knots is rare and publications from medical literature have found that excessive length and presence of additional coils may contribute to knot formation in multi-length ureteral stents.As such, the instructions for use (ifu) includes the following warning, "formation of knots in multi-length ureteral stents may occur.This may result in injury to the ureter during removal and/or the need for additional surgical intervention.The presence of a knot should be considered if significant resistance is encountered during attempts at removal." applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.

Brand Name
B3847, SIL MUL-LGTH XTRAFLO 6FX22-30CM
Common Device Name
FAD
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita, ca 92688
AU  92688
MDR Report Key6775977
Report Number2027111-2017-01936
Device Sequence Number964680
Product Code FAD
UDI-Device Identifier00607915112370
UDI-Public(01)00607915112370(17)190106(30)01(10)1262958
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K040760
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/06/2019
Device Model NumberB3847
Device Catalogue Number100989701
Device Lot Number1262958
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2017
Supplement Date Received by Manufacturer06/25/2017
Initial Report FDA Received Date08/08/2017
Supplement Report FDA Received Date08/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1